SKIP navigation
Department of Mathematics
Site Name Here

Recent Publications

Accepted for Publication, To Appear

  • Baccouch, M.; Adjerid, S., A posteriori local discontinuous Galerkin error estimation for two-dimensional convection-diffusion problems. J. Sci. Comput.

  • Baccouch, M., A superconvergent local discontinuous Galerkin method for the second-order wave equation on Cartesian grids. Comput. Math. Appl.

  • Byott, N.P.; Elder, G., Integral Galois Module Structure for Elementary Abelian Extensions with a Galois Scaffold. Proc. Amer. Math. Soc.

  • From, S., An Improved Hoeffding's Inequality of Closed Form Using Refinements of the Arithmetic Mean-Geometric Mean Inequality. Comm. Statist. Theory Methods.

  • Konvalina, J., Powers of Matrices and Algebraic Centrosymmetry. Amer. Math. Monthly.

  • Roslanowski, A.; Shelah, S., Monotone hulls for M ∩ N. Period. Math. Hungar.

2014

  • Baccouch, M., Superconvergence of the local discontinuous Galerkin method applied to the one-dimensional second-order wave equation. Numer. Methods Partial Differential Equations. Vol. 30(3), 862-901.

  • Baccouch, M., Asymptotically exact a posteriori LDG error estimates for one-dimensional transient convection-diffusion problems. Appl. Math. Comput. Vol. 226, 455-483.

  • Baccouch, M., Global convergence of a posteriori error estimates for a discontinuous Galerkin method for one-dimensional linear hyperbolic problems. Int. J. Numer. Anal. Model. Vol. 11(1), 172-192.

  • Baccouch, M., Superconvergence and a posteriori error estimates for the LDG method for convection-diffusion problems in one space dimension. Comput. Math. Appl. Vol. 67(5), 1130-1153.

  • Baccouch, M., The local discontinuous Galerkin method for the fourth-order Euler-Bernoulli partial differential equation in one space dimension. Part I: Superconvergence error analysis. J. Sci. Comput. Vol. 59(3), 795-840.

  • Baccouch, M., The local discontinuous Galerkin method for the fourth-order Euler-Bernoulli partial differential equation in one space dimension. Part II: A posteriori error estimation. J. Sci. Comput. Vol. 60(1), 1-34.

  • Baccouch, M., A posteriori error estimates for a discontinuous Galerkin method applied to one-dimensional nonlinear scalar conservation laws. Appl. Numer. Math. Vol. 84, 1-21.

  • Baccouch, M., Superconvergence and a posteriori error estimates of a local discontinuous Galerkin method for the fourth-order initial-boundary value problems arising in beam theory. Int. J. Numer. Anal. Model. Ser. B Vol. 5(3), 188-216.

  • Adjerid, S.; Baccouch, M., Adaptivity and error estimation for discontinuous Galerkin methods. In X. Feng, O. Karakashian, Y. Xing (Eds.) Recent Developments in Discontinuous Galerkin Finite Element Methods for Partial Differential Equations, 63-96. New York, NY: Springer.

  • Love, B.; Hodge, A.; Grandgenett, N.; Swift A.W., Student learning and perceptions in a flipped linear algebra course. Internat. J. Math. Ed. Sci. Tech. Vol. 45(3), 317-324.

  • Love, B.; Hodge, A.; Grandgenett, N.; Swift A.W., A flipped classroom approach: Benefits and challenges of flipping the learning of procedural knowledge. In P. R. Lowenthal, C. S. York, J. C. Richardson (Eds.) Online learning: Common misconceptions, benefits and challenges, 49-60. Hauppauge, NY: Nova Science Publishers.

  • Taylor, J.; Love, B., Simple multi-attribute rating technique for renewable energy deployment decisions (SMART REDD). The Journal of Defense Modeling and Simulation: Applications, Methodology, Technology. Vol. 11(3) ,227-232.

  • Roslanowski, A.; Shelah, S., Around cofin Colloq. Math. Vol. 134(2), 211-225.

  • Cai, X.; Todd, R., A cellular basis for the generalized Temperley–Lieb algebra and Mahler measure. Topology Appl.. Vol. 178, 107-124.

  • Chu, J.; Wang, Z.; Shi, Y., A new nonlinear multiregression model based on lower and upper integrals. Annals of Data Science. Vol. 1(1), 109-125.

  • Kochi, N.; Wang, Z., An algebraic method and a genetic algorithm to the identification of fuzzy measures based on Choquet integrals. J. Intell. Fuzzy Systems. Vol. 26(3), 1393-1400.

  • Wang, W.; Wang, Z., Total orderings defined on the set of all fuzzy numbers. Fuzzy Sets and Systems. Vol. 243, 131-141.

2013

  • Byott, N.P.; Elder, G., Galois scaffolds and Galois module structure in extensions of characteristic p local fields of degree p2. J. Number Theory  Vol. 133(11), 3598-3610.

  • From, S.; Swift, A.W., A refinement of Hoeffding's inequality. J. Stat. Comput. Simul. Vol. 83(5), 977-983.

  • Duffield, S.; Wegeman, J.; Hodge, A., Examining how professional development impacted teachers and students of U.S. history courses. The Journal of Social Studies Research. Vol. 37(2), 85-96.

  • White, D.; Donaldson, B.; Hodge, A.; Ruff, A., Examining the effects of Math Teachers’ Circles on teachers’ mathematical knowledge for teaching. International Journal for Mathematics Teaching and Learning.

  • Madrahimov, A.; Helikar, T.; Lu, G.; Kowal, B.; Rogers, J., Dynamics of Influenza Virus and Human Host Interactions During Infection and Replication Cycle. Bull. Math. Biol. Vol. 75(6), 988-1011.

  • Jansen, K.; Matache, M., Phase transition of Boolean networks with partially nested canalizing functions. Eur. Phys. J. B Vol. 85(7), 316

  • Roslanowski, A.; Shelah, S., Idempotent ultrafilters and partition theorem for creatures. Ann. Comb. Vol. 17(2), 353-378

  • Roslanowski, A.; Shelah, S., More about λ-support iterations of (<λ)-complete forcing notions. Arch. Math. Logic. Vol. 52(5-6), 603-629.

  • Bassalygo, L.; Rykov, V., Multiple-access hyperchannel. Probl. Inf. Transm. Vol. 49(4), 299-307.

  • D'yachkov, A.; Rykov, V.; Deppe, C.; Lebedev, V., Superimposed codes and threshold group testing. In H. Aydinian, F. Cicalese, C. Deppe (Eds.) Information Theory, Combinatorics, and Search Theory, Lecture Notes in Comput. Sci. Vol. 7777, 509-533. Heidelberg, Germany: Springer.

  • Swift, A.W.; Wang, B., Moment-based approximations of discrete probability distributions using rational functions. Comm. Statist. Simulation Comput. Vol. 42(10), 2203-2222.

  • Brittenham, M.; Hermiller, S.; Todd, R., 4-moves and the Dabkowski-Sahi invariant for knots. J. Knot Theory Ramifications. Vol. 22(11).

2012

  • Adjerid, S.; Baccouch, M., A Superconvergent Local Discontinuous Galerkin Method for Elliptic Problems. J. Sci. Comput. Vol. 52(1), 113-152.

  • Baccouch, M., A local discontinuous Galerkin method for the second order wave equation. Comput. Methods Appl. Mech. Engrg. Vols. 209-212, 129-143.

  • From, S., A Comparison of the Moment and Factorial Moment Bounds for Discrete Random Variables. Amer. Statist. Vol. 66(4), 214-216.

  • Fu, Z.; Heidel, J., Chaotic and Nonchaotic Behavior in Three-Dimensional Quadratic Systems: 5-1 Dissipative Cases. Internat. J. Bifur. Chaos Appl. Sci. Engrg. Vol. 22(1), 32 pages.

  • Helikar, T.; Kowal, B.; Madrahimov, A.; Shrestha, M.; Pedersen, J.; Limbu, K.; Thapa, I.; Rowley, T.; Satalkar, R.; Kochi, N.; Konvalina, J.; Rogers, J., Bio-Logic Builder: A Non-Technical Tool for Building Dynamical, Qualitative Models. PLoS ONE Vol. 7(10).

  • Helikar, T.; Kowal, B.; McClenathan, S.; Bruckner, M.; Rowley, T.; Madrahimov, A.; Wicks, B.; Shrestha, M.; Limbu, K.; Rogers, J., The Cell Collective: toward an open and collaborative approach to systems biology. BMS Systems Biology Vol. 6(96).

  • Weber, C.; Hodge, A., Navigating the gendered math path understanding women’s experiences in university mathematics classes. International Review of Qualitative Research Vol. 5(2), 153-174.

  • Young, B.; Hodge, A.; Edwards, C.; Leising, J., Learning Mathematics in High School Courses Beyond Mathematics: Combating the Need for Post-secondary Remediation in Mathematics. CTER Vol. 37(1), 21-33.

  • Kochi, N.; Matache, M., Mean-Field Boolean Network Model of a Signal Transduction Network. BioSystems Vol. 108(1-3), 14-27.

  • Matache, V., Numerical ranges of composition operators with inner symbols. Rocky Mountain J. Math. Vol. 42(1), 235-249.

  • Matache, V.; Smith, W., Composition operators on a class of analytic functions related to Brennan's conjecture. Complex Anal. Oper. Theory. Vol. 6(1), 139-162.

  • Roslanowski, A.; Shelah, S.; Spinas, O., Nonproper Products. Bull. Lond. Math. Soc Vol. 44(2), 299-310.

  • Todd, R.; Helikar, T., Ergodic Sets as Cell Phenotype of Budding Yeast Cell Cycle. PLoS ONE Vol. 7(10).

  • Todd, R., Some families of links with divergent Mahler measure. Geom. Dedicata Vol. 159, 337-351.

  • Wang, J.; Leung, K.; Lee, K.; Wang, Z.; Wang, W.; Xu, J., Nonlinear integrals with polynomial kernel and its applications. Int. J. Intell. Syst. Vol. 27(1), 48-68.

  • Yan, N.; Chen, Z.; Shi, Y.; Wang, Z., A nonlinear multiregression model based on the Choquet integral with a quadratic core. International Journal of Granular Computing, Rough Sets, and Intelligent Systems. Vol. 2(3), 244-256.

  • Yan, N.; Chen, Z.; Shi, Y.; Wang, Z.; Huang, H., Using Non-Additive Measure for Optimization-Based Nonlinear Classification. American Journal of Operations Research. Vol. 2(3), 364-373.

2011

  • Adjerid, S.; Baccouch, M., Discontinuous Galerkin error estimation for hyperbolic problems on unstructured triangular meshes. Comput. Methods Appl. Mech. Engrg. Vol. 200(1-4), 162-177.

  • From, S.; Heidel, J.; Maloney, J., On the location and nature of derivative blowups of solutions to certain nonlinear differential equations. Far East J. Math. Sci. Vol. 50(1), 1-12.

  • From, S., Some new reliability bounds for sums of NBUE random variables. Probab. Engrg. Inform. Sci. Vol. 25(1), 83-102.

  • Heidel, J.; Ali, H.; Corbett, B.; Liu, J.; Morrison, B; O'Connnor, M.; Richter-Egger, D.; Ryan, C., Increasing the Number of Homegrown STEM Majors: What Works and What Doesn't. Science Educator. Vol. 20(1), 49-54.

  • Zhang, F.; Heidel, J., Some Open Problems in the Dynamics of Quadratic and Higher Degree Polynomial ODE Systems. Frontiers in the Study of Chaotic Dynamical Systems with Open Problems, World Scientific.

  • Helikar, T.; Kochi, N.; Konvalina, J.; Rogers, J., Boolean modeling of biochemical networks. Open Bioinform. J. Vol. 5, 16-25.

  • Jumadinova, J.; Matache, M.; Dasgupta, P., A Multi-Agent Prediction Market Based on Boolean Network Evolution. Web Intelligence and Intelligent Agent Technology (WI-IAT), 2011 IEEE/WIC/ACM Internation Conference on. 171-179.

  • Matache, V., Composition operators whose symbols have orthogonal powers. Houston J. Math. Vol 37(3), 847-857.

  • Matthews, M.; Ding, M., Common Mathematical Errors of Preservice Elementary Teachers in an Undergraduate Mathematics Course for Teachers. Mathematics and Computer Education. Vol. 45(3), 186-196.

  • Roslanowski, A.; Shelah, S., Lords of the iteration. Set theory and its applications, Contemp. Math. Vol 533, 287-330.

  • Roslanowski, A.; Shelah, S., Reasonable ultrafilters, again. Notre Dame J. Form. Log. Vol. 52(2), 113-147.

  • Roslanowski, A., Laureaci nagrod: Slawomir Solecki. Wiadom. Mat. Vol. 47, 108-111.

  • Todd, R., Wiring diagrams, the W-polynomial, and the determinants of links. Adv. Appl. Math. Sci. Vol. 10(1), 27-44.

  • Wang, Z.; Yang, R.; Shi, Y., A new nonlinear classification model based on cross-oriented Choquet integrals. Proc. ISIST 2011, 176-181.

  • Wang, Z., Nonlinear integrals and their Applications in information fusion and data mining. Proc. 2nd International Symposium on Dataology and Data Science. 32-33.

2010

  • Adjerid, S.; Baccouch, M., Asymptotically exact a posteriori error estimates for a one-dimensional linear hyperbolic problem. Appl. Numer. Math. Vol. 60(9), 903-914.

  • Elder, G., A valuation criterion for normal basis generators in local fields of characteristic p. Arch. Math. (Basel). Vol. 94(1), 43-47.

  • From, S.; Swift, A.W., Convolution of independent Bernoulli random variables and some new approximations. Adv. Appl. Stat. Sci. Vol. 2(1), 37-50.

  • From, S.; Swift, A.W., Generalized median estimators for small even sample sizes. Adv. Appl. Stat. Sci. Vol. 4(2), 145-164.

  • From, S., Some bounds on the deviation probability for sums of nonnegative random variables using upper polynomials, moment and probability generating functions. Missouri J. Math. Sci. Vol. 22(1), 23-36.

  • Helikar, T.; Kochi, N.; Konvalina, J.; Rogers, J., Decision Making in Cells. Systems Biology for Signaling Networks, Springer.

  • Matache, V.; Matache, M., When is the numerical range of a nilpotent matrix circular? Appl. Math. Comput. Vol. 216(1), 269-275.

  • Wang, Z.; Yang, R.; Leung, K., Nonlinear integrals and their applications in data mining. Advances in Fuzzy Systems—Applications and Theory, Vol. 24, World Scientific Publishing.

  • Fang, H.; Rizzo, M.; Wang, H.; Espy, Z.; Wang, Z., A new nonlinear classifier with a penalized signed fuzzy measure using effective genetic algorithm. Pattern Recognition , Vol. 43(4), 1393-1401.

  • Yan, N.; Chen, Z.; Shi, Y.; Wang, Z., A nonlinear multiregression model based on the Choquet integral with a quadratic core. Proc. IEEE 2010 GrC. 574-579.

  • Chu, J.; Wang, Z.; Shi, Y., Analysis to the contributions from feature attributes in nonlinear classification based on the Choquet integral. Proc. IEEE 2010 GrC. 677-682.